MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; THERMAL, INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; THERMAL, INFUSION FLUID
Model Number 903-00039
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident was not returned to belmont for evaluation and the user confirmed that the disposable set involved in this incident was discarded therefore could not be sent for review.Belmont was subsequently informed the patient had expired.Although the patient died, the device is not a factor.The user indicated that the device would not have helped due to the injuries that the patient had sustained.The biomed performed a full functional test and was unable to confirm any device ssue with a known good disposable set.The cited disposable set was discarded and could not be sent for investigation.The lot number was unknown so an investigation into the lot history could not be performed.All disposable set are 100% leak tested and visually inspected prior to release.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser displays the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists."the operator's manual also provides possible conditions and additional recommended operator actions.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".In order to avoid similar incidents in future, belmont has scheduled a refresher training on december 4th and 5th for clinical staff at the user facility to familiarize them with compatible solutions and proper use of device per our specifications.A follow-up report will be submitted once the training is complete.
 
Event or Problem Description
The biomed received a report from the users that there was an over heat incident during a case more than 3 weeks ago.The patient was not harmed.There is no details except that the patient was not harmed.The biomed performs a full functional test and is unable to confirm any issue with a known good disposable set.
 
Additional Manufacturer Narrative
The cited rapid infused was tested onsite after the event, however the reported issue could not be reproduced, and no malfunction could be verified with the unit.No further issues have been reported.The disposable set was discarded, and the lot number was unknown.Therefore, a thorough investigation into the disposable set could not be performed.All disposable sets are 100% leak tested and visually inspected prior to release.In order to ensure that the belmont's device is used as intended, belmont's clinical specialist conducted a refresher in-service training for clinical staff on december 3, 2024, to demonstrate proper functionality with the unit and answer any questions.We will continue to monitor this type of incident and take further corrective and preventive actions if required.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
THERMAL, INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20730336
Report Number1219702-2024-00056
Device Sequence Number12992574
Product Code LGZ
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown